MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK; CEMENTLESS HIP STEM
Model Number 01.12.20SN
Health Effect - Clinical Code Pain (1994)
Date of Event 07/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 july 2020: lot 189853: (b)(4) items manufactured and released on 11-feb-2019.Expiration date: 2024-01-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: ball heads: mectacer 01.29.211 biolox delta ceramic ball head 12/14 ø 36 size xl +8 (k112115) lot.177710.Batch review performed on 13 july 2020: lot 177710: (b)(4) items manufactured and released on 27-feb-2018.Expiration date: 2023-02-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: few months after primary cementless tha a revision is required due to subsidence of the femoral stem which caused a calcar fracture.We have only one radiographic projection available that shows a stem possibly undersized (difficult to judge from one projection).The patient seems to have got very small bones yet he is reported to be >(b)(6) kg; this combination is of course detrimental to the chances of stabilization for the cementless stem, as specified in the instructions for use.We could see no indication of a potentially defective device.
 
Event or Problem Description
The patient had a total hip replacement on the (b)(6) 2019.3 months after primary the patient was operated for calcar fracture and stem subsidende.The surgeon only fixed the fracture with cerclage.11 months after primary surgery the patient was operated again for pain (the reason of pain is unknown), the surgeon revised successfully the ceramic head and stem.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10319328
Report Number3005180920-2020-00461
Device Sequence Number3065579
Product Code JDI
UDI-Device Identifier07630030802607
UDI-Public07630030802607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model Number01.12.20SN
Device Catalogue Number01.12.20SN
Device Lot Number189853
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR